K-Trivial Closed Sets and Continuous Functions

  • George Barmpalias
  • Douglas Cenzer
  • Jeffrey B. Remmel
  • Rebecca Weber
Part of the Lecture Notes in Computer Science book series (LNCS, volume 4497)


We investigate the notion of K-triviality for closed sets and continuous functions. Every K-trivial closed set contains a K-trivial real. There exists a K-trivial \(\Pi^0_1\) class with no computable elements. For any K-trivial degree d, there is a K-trivial continuous function of degree d.


Computability Randomness \(\Pi^0_1\) Classes 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Barmpalias, G., Brodhead, P., Cenzer, D., Remmel, J.B., Weber, R.: Algorithmic Randomness of Continuous Functions (in preparation)Google Scholar
  2. Brodhead, P., Cenzer, D., Dashti, S.: Random closed sets. In: Beckmann, A., Berger, U., Löwe, B., Tucker, J.V. (eds.) CiE 2006. LNCS, vol. 3988, pp. 55–64. Springer, Heidelberg (2006)CrossRefGoogle Scholar
  3. Barmpalias, G., Brodhead, P., Cenzer, D., Dashti, S., Weber, R.: Algorithmic randomness of closed sets, J. Logic and Computation (to appear)Google Scholar
  4. Brodhead, P., Cenzer, D., Remmel, J.B.: Random continuous functions (Information Berichte, FernUniversität (2006). In: Cenzer, D., Dillhage, R., Grubb, T., Weihrauch, K. (eds.) CCA 2006. Third International Conference on Computability and Complexity in Analysis. Electronic Notes in Computer Science, pp. 79–89. Springe, Heidelberg (2006)Google Scholar
  5. Cenzer, D.: \(\Pi^{0}_{1}\) Classes, ASL Lecture Notes in Logic (to appear)Google Scholar
  6. Cenzer, D., Downey, R., Jockusch, C.G., Shore, R.: Countable thin \(\Pi^{0}_{1}\) classes. Ann. Pure Appl. Logic 59, 79–139 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  7. Cenzer, D., Hinman, P.G.: Density of the Medvedev lattice of \(\Pi^0_1\) classes. Archive for Math. Logic 42, 583–600 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  8. Cenzer, D., Remmel, J. B.: \(\Pi^0_1\) classes, In: Ersov, Y., Goncharov, S., Marek, V., Nerode, A., Remmel, J. (eds.): Handbook of Recursive Mathematics, Vol. 2: Recursive Algebra, Analysis and Combinatorics, Elsevier Studies in Logic and the Foundations of Mathematics, Vol. 139 pp. 623–821 (1998)Google Scholar
  9. Dekker, J., Myhill, J.: Retraceable sets. Canad. J. Math. 10, 357–373 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  10. Downey, R.: Five Lectures on Algorithmic Randomness. In: Chong, C.T. (ed.) Computational Prospects of Infinity Proc. 2005 Singapore meeting (to appear 2005)Google Scholar
  11. Downey, R., Hirschfeldt, D.: Algorithmic Randomness and Complexity, in preparation. Current draft available at
  12. Downey, R., Hirschfeldt, D., Nies, A., Stephan, F.: Trivial reals. In: Proc. 7th and 8th Asian Logic Conference, pp. 101–131. World Scientific Press, Singapore (2003)Google Scholar
  13. Downey, R.: Some computability-theoretic aspects of reals and randomness. In: Cholak, P. (ed.) The Notre Dame Lectures ASL Lecture Notes in Logic (2005)Google Scholar
  14. Kučera, A., Terwijn, S.: Lowness for the class of random sets. Journal of Symbolic Logic 64, 1396–1402 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  15. Nies, A.: Lowness properties and randomness. Advances in Mathematics 197, 274–305 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  16. Nies, A.: Computability and Randomness, in preparation. Current draft available at
  17. Ohashi, K.: A stronger form of a theorem of Friedberg. Notre Dame J. Formal Logic 5, 10–12 (1964)MathSciNetCrossRefzbMATHGoogle Scholar
  18. Simpson, S.G.: Mass problems and randomness. Bull. Symbolic Logic 11, 1–27 (2005)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2007

Authors and Affiliations

  • George Barmpalias
    • 1
  • Douglas Cenzer
    • 2
  • Jeffrey B. Remmel
    • 3
  • Rebecca Weber
    • 4
  1. 1.School of Mathematics, University of Leeds, Leeds LS2 9JTEngland
  2. 2.Department of Mathematics, University of Florida, P.O. Box 118105, Gainesville, Florida 32611USA
  3. 3.Department of Mathematics, University of California, San Diego, La Jolla, CA 92093-0112USA
  4. 4.Department of Mathematics, Dartmouth College, Hanover, NH 03755-3551USA

Personalised recommendations